Doberman Forum : Doberman Breed Dog Forums banner

1 - 20 of 20 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter #1
Hi everyone,

My name is Matt, & I am new to this website. I have a lot on my mind & I was wondering if anyone could help.

My dog Kano is a king red doberman, and is 8 years old. Yesterday (Sunday) between 12:30pm-11:30pm, he had what it looked to be as 3 seizures. They lasted about a minute each. We took him in to the local animal hospital and the vet said he has allergy symptoms (eyes were red & puffy, ears were overheated, and had fluid in his lungs).

So Kano stayed over night last night and got treated for the allergy symptoms, and fluid in the lungs.

Apparently they said today, he had no seizures what so ever. Good right?
What I am thinking is that a severe allergic reaction to something triggered his seizures on Sunday. I've done research on it, and it seems dogs can get seizures because of this.

Anyways, I went to pick him up today and he was very groggy. Like very "out of it", may be due to lack of sleep, fluids, or the medication we were told to give him the Sunday night in between seizure 2 & 3. It is called Diazepam, which is used to treat anxiety, but we were told it could help with seizures too.

So today, Kano was very tired. The vet questioned how much we gave him, we said 10mg, which is 1 pill. I am just wondering why my dog could be so sedated today. At 8:00pm Monday night we decided to get Kano on an IV for fluids, electrolytes, and potassium.

What are your opinions of IV's? Kano seems weak and dehydrated, so another night stay and IV for 24 hours we think will be beneficial.

I just need some input please, these past few days have really been hard for me.
 

·
Registered
Joined
·
4 Posts
Discussion Starter #2
Also, any info on seizure meds or treatment will help. We discussed with the vet Kano being on allergy medication every day, since he had symptoms to an allergic reaction.

I just can't bare to see him have any more seizures, you don't know how heartbreaking it is as an owner! :(
 

·
Registered
Joined
·
2,778 Posts
What diagnostic work was done for your dog? Bloodwork? Anything?

I suggest that you need another opinion on your dog. I would be getting this at a specialty clinic, and I would be doing it NOW.

Tired and fluid on the lungs, in a Doberman, should ring alarm bells big time... these are signs of congestive heart failure.

Does your dog have a history of allergic reactions? Hot ears maybe might signal an allergic reaction, but seizures and fluid in the lungs... not so much. Unless the diagnosis was made based on a whole lot of stuff you didn't mention, I am not sure it makes much sense.

Why is your dog dehydrated? Was he given a diuretic to dry out his lungs? Is he not drinking? Is he urinating excessively?

The dosage of Valium that your dog was given is very, very low. It should not cause sedation.

Seriously, have you dog seen elsewhere... preferably, somewhere that has a cardiologist and an internal medicine specialist on staff. I am worried that he might be in heart failure, which would make this an emergency that cannot wait at all.
 

·
Registered
Joined
·
4 Posts
Discussion Starter #5
What diagnostic work was done for your dog? Bloodwork? Anything?

I suggest that you need another opinion on your dog. I would be getting this at a specialty clinic, and I would be doing it NOW.

Tired and fluid on the lungs, in a Doberman, should ring alarm bells big time... these are signs of congestive heart failure.

Does your dog have a history of allergic reactions? Hot ears maybe might signal an allergic reaction, but seizures and fluid in the lungs... not so much. Unless the diagnosis was made based on a whole lot of stuff you didn't mention, I am not sure it makes much sense.

Why is your dog dehydrated? Was he given a diuretic to dry out his lungs? Is he not drinking? Is he urinating excessively?

The dosage of Valium that your dog was given is very, very low. It should not cause sedation.

Seriously, have you dog seen elsewhere... preferably, somewhere that has a cardiologist and an internal medicine specialist on staff. I am worried that he might be in heart failure, which would make this an emergency that cannot wait at all.
He had no history of allergies from what we know, this is the first time. The fluid in the lungs the vet said might be caused by allergic reaction to something. So they gave him something for that.

I don't know why he is so dehydrated, he hasn't been drinking water much so thats what the IV is for. And yes he's been peeing.

I'll keep you updated, I am calling the vet today. I am just hoping hes OK enough to get out of there, then we can try another animal clinic, like you said.
 

·
Super Moderator
Hairy Dog, RIP Caesar, Katana, Kip, Capri
Joined
·
25,869 Posts
These are sort of obvious questions, but these came into my mind:

What symptoms did he have while he was having the seizures? Did you and the vet go over the symptoms, or did you you just tell him your dog had seizures?

Fluid in the lungs and fatigue are scary things to have together. Allergies, perhaps, but could also be pneumonia or heart problems.

Hope you find answers soon.
 

·
Registered
Joined
·
4 Posts
Discussion Starter #8
Thank you for all your responses & thoughts. We talked to another vet today and he said it really sounds like he has a brain tumor. Kano is not responding to the IV & seems like he is in a coma.

He recommended not carrying out this ordeal much longer, so we've decided to put him down tonight.

I'm distraught, I had to leave work because I was so emotional.

Please say a prayer for us, I'm going to say my last Goodbyes at 7:30.
 

·
terriorist entertainer
Joined
·
2,404 Posts
Hugs for you, your family and Kano...goodbyes are so hard. My thoughts are with you all.

please feel comfortable to stay with this community and share Kano's life with us all when you feel ready.

sincere condolences
 

·
Registered
Joined
·
3,599 Posts
What diagnostic work was done for your dog? Bloodwork? Anything?

I suggest that you need another opinion on your dog. I would be getting this at a specialty clinic, and I would be doing it NOW.

Tired and fluid on the lungs, in a Doberman, should ring alarm bells big time... these are signs of congestive heart failure.

Does your dog have a history of allergic reactions? Hot ears maybe might signal an allergic reaction, but seizures and fluid in the lungs... not so much. Unless the diagnosis was made based on a whole lot of stuff you didn't mention, I am not sure it makes much sense.

Why is your dog dehydrated? Was he given a diuretic to dry out his lungs? Is he not drinking? Is he urinating excessively?

The dosage of Valium that your dog was given is very, very low. It should not cause sedation.

Seriously, have you dog seen elsewhere... preferably, somewhere that has a cardiologist and an internal medicine specialist on staff. I am worried that he might be in heart failure, which would make this an emergency that cannot wait at all.
I just wanted to "Thank You" for your words of wisdom...If you work in the vet field ...we need more like you!! I try my home remedies first then I see my vet who has known my dobe since birth...
 

·
Registered
Joined
·
3,599 Posts
Thank you for all your responses & thoughts. We talked to another vet today and he said it really sounds like he has a brain tumor. Kano is not responding to the IV & seems like he is in a coma.

He recommended not carrying out this ordeal much longer, so we've decided to put him down tonight.

I'm distraught, I had to leave work because I was so emotional.

Please say a prayer for us, I'm going to say my last Goodbyes at 7:30.
I'm so sorry for your great loss. My friend lost her best doberman in the same manner. My prayers are for you and your family!!
 
1 - 20 of 20 Posts
Top